New York, 2010

Flash Flooding in New York, July 9, 2010

July 9, 2010 · NWS BUF · 6 events in 4 counties and zones

A slow moving cold front crossed the area during the afternoon hours. The slow-moving, heavy rain producing thunderstorms dropped between two and three inches of rain in some areas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A slow moving cold front crossed the area during the afternoon hours. The slow-moving, heavy rain producing thunderstorms dropped between two and three inches of rain in some areas. Area streets and roads were inundated and temporarily closed including: Route 353 in Little Valley, Route 16 southwest of Canandaigua, and Route 364 west of Gorham.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 9, 2:34 PM EST, 26 minutes earlier.

Area forecast discussion, Jul 9, 2:34 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
334 PM EDT FRI JUL 9 2010

.SYNOPSIS...
A COLD FRONT CURRENTLY DRAPED ACROSS WESTERN NY WILL SLOWLY MOVE
TOWARD EASTERN NY TONIGHT.  LOCALLY HEAVY RAINFALL WILL ACCOMPANY
THIS SYSTEM AS IT MOVES THROUGH THE SOUTHERN TIER AND FINGER LAKES
REGION.  BEHIND THE COLD FRONT...EXPECT IMPROVING WEATHER FOR THE
WEEKEND WITH LESS HEAT AND HUMIDITY.  HIGH PRESSURE WILL CONTINUE
INTO EARLY NEXT.

&&

.NEAR TERM /THROUGH SATURDAY/...
A VERY SLOW MOVING COLD FRONT OVER WESTERN NY WILL HAVE TO PUSH EAST
AGAINST CONVERGENT FLOW ALOFT OVER CENTRAL NY THIS EVENING.  WITH A
MOIST AIRMASS IN PLACE...DEWPOINTS IN THE LOWER 70F RANGE IN AND
PRECIPITABLE WATER FORECAST TO BE BETWEEN 1.5 AND 2 INCHES...THE
AREA BETWEEN THE GENESEE RIVER VALLEY AND HIGHER TERRAIN TO THE EAST
WILL CONTINUE TO BE UNDER A FLASH FLOOD THREAT.  CURRENTLY THE
HIGHEST THREAT MAY BE IN THE SOUTHERN TIER OR WESTERN FINGER LAKES.
AS AN EXAMPLE...KERI HAD 1.04 IN AN HOUR...AND THIS PRECIPITATION IS
MOVING TOWARD WESTERN NY.  PARTS OF THIS AREA ARE ALREADY UNDER A
FLASH FLOOD WATCH AND WILL CONTINUE WITH THIS THINKING.  THERE IS
SOME CONCERN THAT THE THREAT MAY CONTINUE A BIT EAST OF THE CURRENT
FLASH FLOOD THREAT OUTLINE...WHICH STRETCHES FROM MONROE COUNTY
SOUTH THROUGH ALLEGANY COUNTY.  AS ALWAYS...WILL ADDRESS ANY FLOOD
PRODUCTS WITH SPECIAL WEATHER STATEMENTS...ADVISORIES...AND IF NEED
BE...A FLASH FLOOD WARNINGS.

ANY SEVERE WEATHER THREAT IS PROBABLY CONFINED TO THE NORTH COUNTRY
NOW WHERE THERE IS STILL SOME CLEARING.  STRONGEST SHEAR IS NORTH OF
THE BORDER THOUGH SO THREAT IS MINIMAL.  WILL HAVE TO WATCH FOR
MICROBURST SIGNATURES ON RADAR VELOCITY PRODUCTS.

OTHERWISE...EXPECT SOME PATCHY FOG TO DEVELOP LATE TONIGHT IN THE
CLEARING AIRMASS WHICH WILL STILL BE MOIST YET SUBSIDENT IN THE
BOUNDARY LAYER AFTER THE FRONT SLOWLY PUSHES EAST OF WESTERN NY.

ON SATURDAY...EXPECT ALL OF WESTERN NY TO BE DRIER WITH SUNNY
WEATHER ONCE ANY FOG CLEARS.  THE EXCEPTION MAY BE OVER LEWIS COUNTY
WHERE THERE MAY STILL BE SOME LOW LEVEL MOISTURE AND/OR SHOWER
ACTIVITY CLOSE TO THE SLOWLY MOVING FRONTAL SYSTEM.  THE AIR MASS
SHOULD BE MUCH DRIER ALOFT...WITH PRECIPITABLE WATER DROPPING TO .7
INCHES IN THE WEST...AND NEAR AN INCH EAST OF THE LAKE ONTARIO
REGION.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
HIGH PRESSURE BUILDING IN BEHIND THE SLOWLY DEPARTING EAST COAST
COLD FRONT WILL BRING DRY WEATHER...WARM TEMPERATURES AND RELATIVELY
COMFORTABLE DEWPOINTS TO THE AREA DURING MOST OF THIS PERIOD. A WARM
FRONT LIFTING NORTH FROM THE OHIO VALLEY WILL BRING INCREASING
CLOUDS AND A CHANCE OF SHOWERS MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
SOMEWHAT UNSETTLED WEATHER AT THE START OF THE PERIOD WILL GIVE WAY
TO A WARMER AND DRIER PATTERN AS 500 MB HEIGHTS BUILD ACROSS THE
EASTERN THIRD OF THE NATION.

THE AFOREMENTIONED WARM FRONT THAT WILL BRING A CHANCE OF SHOWERS
MONDAY NIGHT WILL CONTINUE TO LIFT NORTH ACROSS NEW YORK STATE WHILE
LOW PRESSURE TRACKS ACROSS THE CENTRAL GREAT LAKES. AS THE LOW HEADS
NORTHEAST ACROSS SOUTHERN ONTARIO/QUEBEC TUESDAY NIGHT AND WEDNESDAY
...A TRAILING COLD FRONT IS FORECAST TO DROP SOUTH ACROSS NEW YORK
STATE.

ON THURSDAY AND FRIDAY...THE UPPER LEVEL RIDGE IS FORECAST TO BECOME
RE-ESTABLISHED OVER THE EASTERN PART OF THE COUNTRY. THIS WILL ALLOW
TEMPERATURES TO WARM WELL INTO THE 80S. A WARM FRONT THAT WILL
ASSOCIATED WITH THE BUILDING RIDGE COULD BRING A FEW SHOWERS OR
THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL SLOWLY MOVE ACROSS WESTERN AND CENTRAL NY LATE
THIS AFTERNOON AND OVERNIGHT.  EXPECT AREAS OF IFR AND MVFR IN THE
POST FRONTAL RAIN COOLED AIR FOR SEVERAL HOURS...FOLLOWED BY
CLEARING SKIES.  THIS HOWEVER MAY BE SHORT LIVED WITH PATCHY OR
AREAS OF FOG DEVELOPING WITH LOCAL LIFR CONDITIONS.  IN TERMS OF
WINDS...EXPECT SOUTHERLY OR WEST SOUTHWESTERLY WINDS TO BE REPLACED
BY LIGHT WEST TO NORTHWEST WINDS AREAWIDE.

ONCE ANY FOG CLEARS EXPECT SATURDAY TO PROVIDE FINE FLYING
CONDITIONS.

OUTLOOK...
SUNDAY AND MONDAY...VFR.
MONDAY NIGHT THROUGH WEDNESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT CRITERIA THROUGH
TUESDAY...WITH A GENERALLY LIGHT FLOW EXPECTED TO CONTINUE ONCE A
SLOW MOVING COLD FRONT MOVES EAST OF LAKE ONTARIO OVERNIGHT.  WINDS
ON SATURDAY WILL FAVOR A NORTHWESTERLY FLOW...AND WILL BE DETERMINED
BY LOCAL LAKE BREEZE CIRCULATIONS ON SUNDAY.

&&

.HYDROLOGY...
FLASH FLOOD POTENTIAL FOR PORTIONS OF THE SOUTHERN TIER...WESTERN
FINGER LAKES REGION...AND AREAS EAST OF LAKE ONTARIO FOR THE
REMAINDER OF THE AFTERNOON AND INTO TONIGHT. LOCAL 2+ INCHES OF
RAIN ARE POSSIBLE WITH A SLOW MOVING COLD FRONT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR NYZ003>008-013-
     014-021.
MARINE...NONE.

&&

SYNOPSIS...ZAFF
NEAR TERM...ZAFF
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...TJP/ZAFF
MARINE...ZAFF
HYDROLOGY...ZAFF
Hazardous weather outlook, Jul 9, 2:42 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EDT FRI JUL 9 2010

NYZ003>008-013-014-021-101945-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-
ONTARIO-ALLEGANY-
342 PM EDT FRI JUL 9 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010>012-019-020-085-101945-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
342 PM EDT FRI JUL 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-101945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
342 PM EDT FRI JUL 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 9, 11:34 AM EST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1234 PM EDT FRI JUL 9 2010

NYZ003-091900-
MONROE-
INCLUDING THE CITY OF...ROCHESTER
1234 PM EDT FRI JUL 9 2010

...THUNDERSTORMS MOVING INTO THE ROCHESTER METRO AREA EARLY THIS AFTERNOON...

THUNDERSTORMS HAVE STARTED TO FORM WEST AND SOUTH OF MONROE COUNTY
THIS AFTERNOON AND WILL BE MOVING THROUGH THE ROCHESTER METRO AREA
BETWEEN 1 AND 3 PM. BY THE TIME THESE STORMS MOVE IN...THEY WILL
LIKELY CONTAIN VERY HEAVY RAIN. GUSTY WINDS ARE ALSO POSSIBLE WITH
THESE STORMS. THOSE TAKING PART IN OUTDOOR ACTIVITIES SHOULD BE
PREPARED FOR THE POSSIBILITY OF HEAVY RAIN AND GUSTY WINDS THIS
AFTERNOON. DRIVERS WILL NEED TO BE CAUTIOUS. SLOW DOWN AND LOOK
OUT FOR PONDING ON AREA ROADWAYS ONCE THE RAIN MOVES IN.

ZAFF
Special weather statement, Jul 9, 11:44 AM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1244 PM EDT FRI JUL 9 2010

NYZ006>008-091745-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
1244 PM EDT FRI JUL 9 2010

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN OF HEAVY RAIN PRODUCING THUNDERSTORMS...LOCATED ABOUT 9 MILES
  SOUTH OF HENDERSON HARBOR...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN WHICH COULD CAUSE
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. FREQUENT CLOUD
TO GROUND LIGHTNING IS ALSO POSSIBLE.  THIS STORM.

LAT...LON 4389 7569 4359 7620 4361 7623 4369 7621
      4382 7626 4408 7595

TJP
Special weather statement, Jul 9, 11:54 AM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1254 PM EDT FRI JUL 9 2010

NYZ011-091830-
GENESEE-
INCLUDING THE CITY OF...BATAVIA
1254 PM EDT FRI JUL 9 2010

...THUNDERSTORMS WITH HEAVY RAIN AND LOCAL GUSTY WINDS IN GENESEE COUNTY...

A DEVELOPING LINE OF THUNDERSTORMS IS MOVING THROUGH EASTERN
GENESEE COUNTY THIS AFTERNOON. BETWEEN 1 AND 2 PM...EXPECT HEAVY
RAIN EAST OF A LINE FROM BYRON TO STAFFORD AFFECTING AREAS TO THE
EAST...INCLUDING BERGEN AND LE ROY. THESE STORMS WILL LIKELY
PRODUCE BRIEF GUSTY WINDS AS WELL. DRIVERS WILL NEED TO BE
CAUTIOUS. SLOW DOWN AND LOOK OUT FOR PONDING ON AREA ROADWAYS.

ZAFF
Special weather statement, Jul 9, 12:21 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
121 PM EDT FRI JUL 9 2010

NYZ001-002-010>012-019>021-085-091930-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
121 PM EDT FRI JUL 9 2010

RAIN AND RAIN SHOWERS WILL BECOME MORE WIDESPREAD ACROSS THE
REGION DURING THE AFTERNOON. NORTH OF BUFFALO AND BATAVIA MAINLY
LIGHT RAIN WILL FALL WITH JUST SOME OCCASIONAL HEAVIER SHOWERS.
SOUTH OF THAT, INCLUDING THE SOUTHERN TIER, SHOWERS AND
THUNDERSTORMS WILL BECOME MORE FREQUENT. MANY OF THE THUNDERSTORMS
WILL CONTAIN TORRENTIAL DOWNPOURS WHICH WILL CREATE POOR DRAINAGE
FLOODING IN LOW LYING AREAS. PONDING ON AREA ROADWAYS CAN BE
EXPECTED, ALONG WITH SOME CREEKS, DITCHES, AND CULVERTS RUNNING AT
OR NEAR BANKFULL.

MRP
Special weather statement, Jul 9, 12:43 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
143 PM EDT FRI JUL 9 2010

NYZ007-008-091845-
JEFFERSON NY-LEWIS NY-
143 PM EDT FRI JUL 9 2010

...THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS THE AREA...

* AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM ADAMS CENTER TO
  WATERTOWN...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL CONTINUE
  TO PRODUCE VERY HEAVY RAIN THAT WILL CAUSE LOCALIZED FLOODING
  ACROSS AND IN POOR DRAINAGE AREAS.

FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. STAY
INDOORS.

LAT...LON 4406 7536 4373 7600 4387 7617 4435 7579

TJP
Special weather statement, Jul 9, 2:43 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
343 PM EDT FRI JUL 9 2010

NYZ006>008-092145-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
343 PM EDT FRI JUL 9 2010

SCATTERED THUNDERSTORMS WILL CONTINUE TO CROSS THE REGION THROUGH
EARLY EVENING. THE MOST WIDESPREAD ACTIVITY WILL TAKE PLACE
BETWEEN 5 AND 7 PM. MANY OF THE THUNDERSTORMS WILL CONTAIN
TORRENTIAL DOWNPOURS, AND AREAS THAT SEE THE MOST REPEATED STORMS
WILL EXPERIENCE POOR DRAINAGE FLOODING IN LOW LYING AREAS, ALONG
WITH SIGNIFICANT PONDING ON AREA ROADWAYS. SMALL STREAMS, DITCHES
AND CULVERTS WILL BE RUNNING AT OR NEAR BANK FULL THROUGHOUT THE
EVENING.

The radar

The Buffalo radar (KBUF), 57 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

6 flash flood. Local standard time, as filed.

Flash Flood, Wyoming

When
July 9, 3:00 PM EST to 4:30 PM EST
Where
Wyoming County, Eagle to 1.28 mi E of Eagle
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
42.550, -78.300

Flash Flood, Cattaraugus

When
July 9, 3:00 PM EST to 3:45 PM EST
Where
Cattaraugus County, 1.56 mi W of Little Vly to 1.35 mi SSW of Little Vly
Cause
Heavy Rain
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.252, -78.810

Flash Flood, Wayne

When
July 9, 3:10 PM EST to 4:30 PM EST
Where
Wayne County, 0.8 mi E of Clyde to 0.96 mi ENE of Clyde
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.081, -76.864

Flash Flood, Ontario

When
July 9, 4:00 PM EST to 6:15 PM EST
Where
Ontario County, 0.89 mi SW of Gorham to 0.54 mi NW of Gorham
Cause
Heavy Rain
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.792, -77.143

Flash Flood, Ontario

When
July 9, 4:50 PM EST to 6:15 PM EST
Where
Ontario County, 0.82 mi SSW of Canandaigua to 0.73 mi S of Canandaigua
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.869, -77.286

Flash Flood, Ontario

When
July 9, 5:00 PM EST to 6:15 PM EST
Where
Ontario County, 0.45 mi ESE of Cottage City to 0.98 mi SSE of Cottage City
Cause
Heavy Rain
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.818, -77.262

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2010Every state in 2010This day in weather historyWarnings in New York, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253338, 253339, 253340, 253346, 253352, 253357.